Jump to content

Supporting spouse going through SSRI withdrawal


BJF9119

Recommended Posts

Hello,

 

I have been looking for ways to support my spouse that has been suffering severely from ssri withdrawal for a few years now. It has been very challenging as our relationship dynamic has completely changed. I have become more of a caregiver and our relationship is not the same as it first was. There have been more challenging times than others over the course of the withdrawal period. We used to be able to socialize and go out on a regular basis but this has all changed where we really don't do that anymore.

 

Does anyone have any advice that may have or is going through this sort of thing? It's as if our lives have been ripped out from underneath our feet and it is a scary thing to see what the future holds. I have remained incredibly optimistic and hopeful that this will come to pass however it is now becoming rather taxing on my confidence and self esteem. I know self-help is very important and I am working on that to improve on my outlook. I have always looked forward to spending the rest of my life with my spouse and raising a happy family.

 

I appreciate everyone's feedback to offer!

Link to post
  • ChessieCat changed the title to Supporting spouse going through SSRI withdrawal
  • Moderator Emeritus

Hi and welcome to SA,

 

I'm assuming that your spouse has been off all psychiatric drugs for a few years.  If they have stopped a drug this year, then reinstatement of a small dose might be an option.

 

We have other members here who are experiencing the same thing.  I suggest you look through the topics in Relationships Forum to find topics that they have created.

 

It would be really good for your spouse to join SA, even if they are off drugs completely, so that they can be supported and encouraged by the SA community who understand what they are going through.

 

Something to keep in mind is that generally males tend to want to fix things, whereas females tend to need to talk about things.

 

Recovery isn't linear.  It happens in a windows and waves pattern:

 

Windows and Waves Pattern of Stabilization

 

You might find these topics helpful:

 

helping-family-understand

 

withdrawal-dialogues-encouragement

 

Also these topics:

 

are-we-there-yet-how-long-is-withdrawal-going-to-take

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Brain Remodelling

What is Happening in Your Brain

 

We strongly encourage members who are tapering and going through withdrawal to learn and use non drug coping techniques:

 

Non-drug techniques to cope

 

We also encourage members to see a supportive counsellor to learn general life coping skills and for any issues for which they started the drugs in the first place.

 

This Facebook group is not affiliated with SA:

 

On 6/9/2018 at 6:46 AM, alchemist said:

 

If anyone here is interested: if your relationship or marriage has been affected by antidepressants feel free to join our private group on Facebook. We are a group of over 800 members going through the same situation. You can join us here: https://facebook.com/groups/mdbad

 

 

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 6 Mar 2021:  Pristiq 0.328 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • 1 month later...

I'm struggling with this on the other end. I'm still working and providing a nice life for my family. But I have to lean on my wife for support so much right now that I'm constantly worried that she'll see me as more of a dependent than a man that she's attracted to. We very rarely go out for dinner/dates because of my debilitating fatigue and other symptoms. And I can't handle any non-family socializing whatsoever. We still have sex 1-2 times a week, but I feel like this disgusting, weak, fat, invalid and I constantly worry that she's not attracted to me anymore and doesn't see me the same way. We've talked and she says this isn't the case, but I think she's just being nice. Anyone else struggle with this? Any advice? 

-SSRIs starting at age 16 - around 1996. Tried just about every one available for a period of a few years. Stabilized on Zoloft. Have been on it since about 2003.
 
-Added .5mg Haldol for Tourette's and OCD in 2005

 

 

-Tapered in fall/winter of 2012, got off of Zoloft completely. Think I went too fast. Long term withdrawal symptoms persisted for months, to the point that I went back to a 100mg dose.

 

 

-Found this site, tapered using the 10% plan in 2015. It was really rough. Went back on Zoloft at 100mg.

 

 

-Found a great therapist in 2017, learned new self care skills. Started tapering again. Got down to 50mg Zoloft, .4mg Haldol by late 2017 (? - memories a little fuzzy these days)

- Taper got rough again. Held dose at 50mg Zoloft, .4mg Haldol through early 2018. Wife had a baby. Was putting in a lot of hours at work. Had a "poop out". Brain fog, debilitating fatigue, and the works.

- Consulted with a health coach who specializes in mental health and psychiatric drug withdrawal. Developed a plan that involved hormones and supplements. Did a fairly rapid taper on Zoloft and Haldol over the course of 1 year. Felt awful, but it was manageable with the help of the hormones/supplements and frequent visits to my therapist. Psychiatric drug free as of 4/2020. I have about 10 months off of Haldol now, and 6 months off of Zoloft. Battling long term, protracted withdrawal symptoms, and going through h*ll, but so far I've managed to (just barely) keep my high paying job and maintain my relationship with my wife. (Updated 10/2020)

 

Link to post
  • Moderator Emeritus

@Michigan

 

There are other topics in the Relationships Forum which might be better suited to your relationship issue.  I know that other members have posted about similar problems to you and I suggest you check out to see what there already is here:  Relationships and social life

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 6 Mar 2021:  Pristiq 0.328 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy